Quantcast

Eczema Cream Affecting Nails?

SalonGeek

Help Support SalonGeek:

JuicyLucy

Well-Known Member
Joined
Aug 2, 2005
Messages
2,433
Reaction score
124
Location
Nottingham
I had a client in a couple of weeks ago for an infill and her nails had lifted badly. I never get lifting and after talking to her we narrowed it down to Cilit Bang.

However, she came in today and they are terrible. The only thing new she has used is a cream for her eczema. Has anyone if had this problem before?

She has had nails from me for years with no problem up to now and, as I say, no other clients have a problem.

I will get the name of the cream and list of ingredients, but thought I would ask if any of you can shed some light.
 

pure

Moderator
Joined
Jan 27, 2007
Messages
7,826
Reaction score
1,940
Location
Somerset
I've no idea but I just wanted to say that I apply steroid eczema creams to my son daily and don't have a problem with lifting. It'll be interesting to know which creams she uses though.

Perhaps you could advise her to wear some gloves when applying the cream. Not marigolds :lol: but the ones we use in salons.
 

nail-chick

Well-Known Member
Joined
Feb 1, 2006
Messages
596
Reaction score
18
Location
poughkeepsie new york USA!!
i had a customer with very bad eczema very badly on her hands. she didn't use much cream (why I don't know!) to help her hands.
i noticed when they weren't too bad, the nails would pop easily, but when they were, to be nice, like raw, hard skin, they would never lift or even look like they wanted to. doesn't make sense to me!
let me know what medicine she does use, because i have it too on my hands.
good luck!

kathleen
My Nails Rock!
 

binkyboo

Member
Joined
Nov 13, 2007
Messages
6
Reaction score
0
Location
Liverpool - in my scouse house!
I have eczema and I use hydrocortizone cream. It makes your skin thinner so no build up can occur and so if she is using this on her hands and nails it could be thinning and weakening her nails to the point of lifting. Other than that I aint got a clue.
 

ValencianNails

Positivity rules!
Joined
Aug 31, 2004
Messages
18,509
Reaction score
816
Location
Valencia, España

Sals

Well-Known Member
Joined
May 2, 2006
Messages
1,646
Reaction score
56
Location
Surrey
I use a prescribed Eumovate cream. No problems for me.
 

JuicyLucy

Well-Known Member
Joined
Aug 2, 2005
Messages
2,433
Reaction score
124
Location
Nottingham
The client gave me the names of the two creams she is using and I looked them up on the net:

Elocon Cream - active ingredient Mometasone furoate

Dermol 500 Active Lotion: Ingredients: Liquid paraffin, isopropyl myristate, benzalkonium chloride, chlorhexidine hydrochloride.

Isopropyl jumped out at me because Isopropyl alcohol is in my nail prep.

I looked up Isopropyl myristate on Wikipedia:

Isopropyl myristate is used in cosmetic and topical medicinal preparations where good absorption through the skin is desired. It is also used as a pesticide-free treatment against head lice which works by dissolving the wax that covers the exoskeleton of head lice, killing them by dehydration.

So do you all think this is causing the problem?
 

pure

Moderator
Joined
Jan 27, 2007
Messages
7,826
Reaction score
1,940
Location
Somerset
Well I have just run up to my bathroom to check and we have the Dermol 500 up there. In fact that is the one I use as a soap alternative on my son every night.

I would still recommend that she try some latex gloves when applying the cream. If the lifting stops then we know its her creams and she will just have to take extra precautions.
 

JuicyLucy

Well-Known Member
Joined
Aug 2, 2005
Messages
2,433
Reaction score
124
Location
Nottingham
^^ The rash is on her hands so using gloves is not an option:)
 

pure

Moderator
Joined
Jan 27, 2007
Messages
7,826
Reaction score
1,940
Location
Somerset

JuicyLucy

Well-Known Member
Joined
Aug 2, 2005
Messages
2,433
Reaction score
124
Location
Nottingham

RAQUEL

Well-Known Member
Joined
Feb 15, 2004
Messages
279
Reaction score
18
Location
newcastle
yeahh just saw this.. i have 2 clients with the same problem and the answer is YES when it flares up and the cream is used she gets waaay more lift.. Liquid paraffin is the culprit i should suspect so rest assured its nothing you are doing wrong..
 

JuicyLucy

Well-Known Member
Joined
Aug 2, 2005
Messages
2,433
Reaction score
124
Location
Nottingham
Thanks Raquel. So would Vaseline cause the same problem?
 

Latest posts

Top